Georgia, 2004

Damaging Wind in Georgia, June 30, 2004

June 30, 2004 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 1:02 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 30, 1:02 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EDT WED JUN 30 2004

.SYNOPSIS...AT UPPER LEVELS, WE SEE A WEAK FLAT RIDGE OVER FL AND
THE GULF WITH A BROAD CYCLONIC CIRCULATION FURTHER N ACROSS THE ERN
U.S. WATER VAPOR IMAGERY AND THE 12Z KTLH SOUNDING SHOW NW FLOW
ALOFT OVER THE FORECAST AREA. HOWEVER, LOW TO MID LEVEL FLOW IS
SWLY. CONVECTION OVER S TX HAS INDUCED A VORT CENTER IN THAT AREA. A
LARGER SHORT WAVE IS SEEN OVER THE SRN HIGH PLAINS. AT THE SURFACE,
A FRONT REMAINS STATIONARY WELL N OF THE AREA OVER NC AND TN, WITH
WEAK HIGH PRESSURE OVER THE GULF COAST STATES. AREA RADARS ARE
FAIRLY QUIET SO FAR. HOWEVER, CONVECTION IS BEGINNING TO FIRE ALONG
THE SEA BREEZE FRONT, WITH ADDITIONAL ACTIVITY OVER W CENTRAL GA IN
THE VICINITY OF YET ANOTHER VORT LOBE.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
BELIEVE OUTFLOW BOUNDARIES FROM NRN CONVECTION WILL WORK SWD IN THE
WEAK MEAN FLOW AND THEREFORE WE HAVE KEPT SLIGHTLY HIGHER EVENING
POPS N THAN S. FOR THU AND FRI, WE ARE LOOKING FOR LIGHT MEAN VECTOR
WINDS IN THE LOW TO MID LEVELS, GENERALLY OUT OF THE WSW. THIS IS A
HYBRID OF REGIMES 1 AND 4. THE GFS ALSO BRINGS THE CONVECTIVELY
INDUCED VORT MAX FROM TX TO NEAR MOB BY 00Z FRI, AND THEN INTO THE
CENTER OF OUR FORECAST AREA 12 HOURS LATER. THU AND FRI POPS MAY
NEED TO BE ADJUSTED UP CLOSER TO MAV NUMBERS IF THE GFS SOLUTION
VERIFIES WITH THIS FEATURE.

.LONG TERM...SAT THROUGH WED.
THE WWD EXTENSION OF THE BERMUDA RIDGE WILL REMAIN THE DOMINANT
WEATHER MAKER OVER THE FORECAST AREA THROUGH THIS PERIOD. THE AXIS
WILL BE JUST S OF THE AREA OVER THE WEEKEND AND THEN LIFT N OVER THE
FORECAST AREA FOR THE REMAINDER OF THE FORECAST. THIS RIDGE SHOULD
KEEP ANY SYSTEM THAT DEVELOPS IN THE MS VALLEY WELL NW OF THE
FORECAST AREA. FORECAST WILL THEREFORE BE BASED ON SEA BREEZE
CLIMATOLOGY. GFSX INDICATES WE WILL REMAIN IN A TYPE 4 SEA BREEZE
REGIME THROUGH SUN WITH 1000-700MB MEAN VECTOR WINDS SW 5-10KT.
HOPEFULLY, STORMS WILL BE DISSIPATED BY FIRE WORKS TIME ON SUN, BUT
IT LOOKS PRETTY IFFY AS OF NOW. FOR MON-WED, THE FLOW WILL WEAKEN TO
5 KT OR SO, MORE OF A REGIME 1 PATTERN. THIS SCENARIO MEANS HIGHER
POPS SAT AND SUN THAN FOR THE LATTER PERIODS WITH SLIGHTLY HIGHER
POPS IN N FL ZONES THAN FURTHER INLAND. INHERITED POP GRIDS DID NOT
NEED TO BE MODIFIED BY MORE THAN 10 PERCENT IN ANY AREA TO
ACCOMMODATE THIS THINKING. TEMPS SHOULD BE AT OR A COUPLE OF DEGREES
WARMER THAN CLIMATOLOGY.

AFTER A LOOK AT THE NEW ETA, WE ARE NOW A BIT MORE CONCERNED ABOUT
SAT POPS. THIS MODEL IS NOW EVEN MORE PROGRESSIVE WITH THE SHORT
WAVE TROUGH MOVING ACROSS THE MS VALLEY THAN THE GFS. IF THIS TREND
CONTINUES, THEN POPS WILL NEED TO BE RAISED FOR THIS DAY BY LATER
SHIFTS.

&&

.MARINE...GENERALLY FOLLOWED THE ETA SUITE FOR WINDS. THE EXCEPTION
IS FOR THE OFFSHORE LEGS WHERE WE THINK THE ELY FLOW WILL HANG ON
LONGER THAN THE MESO ETA SHOWS. WILL MAINTAIN A NEAR VS OFFSHORE
SPLIT. BELIEVE THE FLOW WILL REMAIN LIGHT ENOUGH FOR US TO CONTINUE
TO SEE A DIURNAL CHARACTER TO THE WIND DIRECTION FLUCTUATIONS NEAR
SHORE. WIND SPEEDS AND SEA STATES WILL REMAIN LOW THROUGH THE
PERIOD, OUTSIDE OF THUNDERSTORMS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 70 90 71 90 / 30 60 30 60
PFN 73 88 74 88 / 20 50 30 50
DHN 72 89 73 88 / 40 50 30 50
ABY 72 89 72 89 / 40 50 30 50
VLD 70 91 71 91 / 30 50 30 50
CTY 71 90 71 91 / 30 60 30 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

WOOL/18
Hazardous weather outlook, Jun 30, 4:30 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT WED JUN 30 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-011000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
530 AM EDT WED JUN 30 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA...WITH THE SEA BREEZE AND AN UPPER LEVEL
WEATHER DISTURBANCE COMBINING TO FORM THE STORMS. SOME OF THESE
STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL
BUT THE THREAT FOR SEVERE STORMS IS LOW TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LITTLE CHANGE IS EXPECTED THROUGH THE PERIOD...WITH MAINLY SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. OVER THE
WEEKEND...THE CHANCES MAY GO UP A BIT AS A COLD FRONT APPROACHES FROM
THE NORTHWEST...BUT STALLS NORTH OF THE AREA. BY MONDAY...ONLY SEA
BREEZES ARE EXPECTED TO DEVELOP THE AFTERNOON AND EARLY EVENING
CHANCES OF SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
ONLY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...AND WITH A LOW
OVERALL SEVERE THREAT TODAY. SPOTTER ACTIVATION IS NOT ANTICIPATED.

7-TREXLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
June 30, 4:39 PM EST
Where
Lowndes County, Valdosta
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.833, -83.283

A tree fell on a house in north Valdosta. A few trees and power lines were down. Reported by the Valdosta Police Department.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404479.